Author Topic: New meds query.  (Read 1938 times)

suessad

  • Charter Member and Volunteer
  • Hero Member
  • *****
  • Posts: 866
New meds query.
« on: 11 Nov 2015 04:41PM »
Hi everyone. Long time no see/hear. But, I've survived been dragged through and hedge and back again.  >steam<
At last an added diagnosis of mitochondrial.
My query is, has anyone heard of, or know any untoward affects of Topiramate pills. ?



Sunshine Meadows

  • Global Moderator
  • Super Hero Member
  • *****
  • Posts: 7754
Re: New meds query.
« Reply #1 on: 12 Nov 2015 09:26AM »
I was hoping someone who knew more about this was going to post but so far there is not anyone :-(

I Googled for information on this and Mitochodrial can cause allsorts of symptoms which made it harder to get results on that and Topiramate. Could you give me a rough idea of the symptoms you have and I will take another look.

Having a definite diagnosis should make it easier to find the right drugs for you.

 >bighugs<

suessad

  • Charter Member and Volunteer
  • Hero Member
  • *****
  • Posts: 866
Re: New meds query.
« Reply #2 on: 12 Nov 2015 02:43PM »
Thanks Sunshine.
Mitochodrial is very weird but, I found some good advice on this site. http://www.thelilyfoundation.org.uk/mitochondrial-disease/questions-answers/

It has all come about because the hospital here dismissed all what I had been told in a top London hospital. In fact London wanted to operate on my spine.
So pleased I said I'd think about it, although another disc is going, making it 5 bulging now. The pain clinic here told me the pain was all in my head. ( no further explanation at the time )  The audiology centre said the dizzy spells were not vertigo.
With the fact of increasing pain and increasing violent tremors, I took all the information together back to my GP who got me to see a neurologist.
He was so nice, explained that so much nerve damage is really causing the tremors, pain and possibly the dizzy spells.
I am still on Naproxen and propanonol and have to start low on Topiramate, then build up over the weeks. I took the first one last night and had a good nights sleep for a change but, I was worried as Gabapentin and a couple of others had affected me badly.




NeuralgicNeurotic

  • Charter Member and Volunteer
  • Super Hero Member
  • ******
  • Posts: 7373
Re: New meds query.
« Reply #3 on: 12 Nov 2015 04:11PM »
Sue >hugs<

KizzyKazaer

  • Global Moderator
  • Super Hero Member
  • *****
  • Posts: 8497
Re: New meds query.
« Reply #4 on: 12 Nov 2015 05:41PM »
 
Quote
The pain clinic here told me the pain was all in my head. ( no further explanation at the time ) 

 >thumbsdown< >angry<  Thank goodness for your decent GP and enlightened neurologist - sorry to read you've been going through this, may the new medication bring some lasting relief  >x-fingers< >hugs<

auntieCtheM

  • Charter Member
  • Super Hero Member
  • ******
  • Posts: 5645
Re: New meds query.
« Reply #5 on: 12 Nov 2015 06:24PM »
 >hugs<  Another new adventure for your body then.

Dic Penderyn

  • Charter Member
  • Super Hero Member
  • ******
  • Posts: 5228
Re: New meds query.
« Reply #6 on: 12 Nov 2015 07:44PM »
 >bighugs<
Be careful in what you wish for, God has a sense of humour

suessad

  • Charter Member and Volunteer
  • Hero Member
  • *****
  • Posts: 866
Re: New meds query.
« Reply #7 on: 13 Nov 2015 09:36AM »
Thanks for the hugs everyone.

Quote
The pain clinic here told me the pain was all in my head. ( no further explanation at the time ) 

 >thumbsdown< >angry<  Thank goodness for your decent GP and enlightened neurologist - sorry to read you've been going through this, may the new medication bring some lasting relief  >x-fingers< >hugs<
Kizzy It has been a long sad road getting to this stage, what annoys me is so many have been so wrong and we put our lives in their hands.  >erm<

Dic Penderyn

  • Charter Member
  • Super Hero Member
  • ******
  • Posts: 5228
Re: New meds query.
« Reply #8 on: 13 Nov 2015 09:42AM »
Edit as wrong thread.

Oh btw I have asked the wife to enquire at work but she has not had the opportunity to do so so far.
« Last Edit: 13 Nov 2015 09:45AM by Dic Penderyn »
Be careful in what you wish for, God has a sense of humour

Sunshine Meadows

  • Global Moderator
  • Super Hero Member
  • *****
  • Posts: 7754
Re: New meds query.
« Reply #9 on: 13 Nov 2015 03:48PM »
Suessad,

Thank you for giving more information ans the link  >thumbsup<

I did some more Googling and found this information from the America FDA http://www.drugs.com/pro/topamax.html some of the side effects sound especially worrying but I think knowing the possibilities helps a person know when to get a further medical opinion and maybe stop taking the medication.

Quote
The pain clinic here told me the pain was all in my head. ( no further explanation at the time )  The audiology centre said the dizzy spells were not vertigo.

The could have at least sent you back to your GP to ask for different help or better still suggest other causes and solutions that needed to be explored - what toads  >steam<

Quote
So pleased I said I'd think about it, although another disc is going, making it 5 bulging now.

Sounds very painful, I wonder if it would be worth asking for a physio referral to get exercises to strength you core and back muscles?

suessad

  • Charter Member and Volunteer
  • Hero Member
  • *****
  • Posts: 866
Re: New meds query.
« Reply #10 on: 18 Nov 2015 11:36AM »
Thanks Sunshine.  >thumbsup<
Have to increase dose slowly. Have to see how things go.

I have found the biggest problem is, they tell me one thing in a clinic but, omit a lot out when writing to my GP.
Have found life hard because if I take hubby in with me, because of the hearing problems they end up asking him the questions.   >crying<
If I go in alone everyone says , are you sure you heard right.  >crying<
Have been thinking of taking the i-pad along, Would that be allowed.??

I did go to Physiotherapy but, after 2 sessions, even she said I appear to be going out in more pain than when I came in.

ally

  • Diamond member
  • ****
  • Posts: 464
Re: New meds query.
« Reply #11 on: 21 Nov 2015 10:08AM »
Sorry about what you're going through right now.  I can't advise on the medication you're on, however, I thought I'd mention that there's no reason why you can't take your iPad with you to help you communicate with GPS etc.  If there's anyone on here who is deaf or hard of hearing, and needs a new mobile I'd suggest buying the galaxy note.  I came across this by chance as my daughter in law has one.  Due to being profoundly deaf, I couldn't understand what she was saying.  She then had the idea of using her galaxy note mobile to write out the words I couldn't understand.  They bought me one for Christmas, and I wouldn't be without it.  It's much easier to use than carrying an iPad, or a notebook and a pen around with you. I'm not promoting the mobile, just thought I'd mention how useful it's been for me personally.

suessad

  • Charter Member and Volunteer
  • Hero Member
  • *****
  • Posts: 866
Re: New meds query.
« Reply #12 on: 28 Nov 2015 07:29AM »
Thanks Ally, have been reluctant to update, as only use my old ( I mean old   >blush< ) mobile for texting, but, realise you can do so much now on
the new ones, I have dropped a few hints for Christmas.  >x-fingers<